Mental nerve neuropathy as a result of hepatitis B vaccination

Oral Surg Oral Med Oral Pathol Oral Radiol Endod. 1997 Jun;83(6):663-4. doi: 10.1016/s1079-2104(97)90315-2.

Abstract

We describe a 20-year-old woman who presented with polyarthralgia and sensory neuropathy, including mental nerve neuropathy. The symptoms were attributed to hepatitis B vaccination. This unusual cause of mental nerve neuropathy has not been previously described. However, as the use of hepatitis B vaccination is growing, adverse side effects, including mental nerve neuropathy, should be observed with an increased frequency.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Anti-Inflammatory Agents / therapeutic use
  • Arthritis / drug therapy
  • Arthritis / etiology
  • Chin / injuries*
  • Female
  • Hepatitis B / prevention & control
  • Hepatitis B Vaccines / adverse effects*
  • Humans
  • Lip / innervation
  • Paresthesia / drug therapy
  • Paresthesia / etiology
  • Peripheral Nervous System Diseases / drug therapy
  • Peripheral Nervous System Diseases / etiology*
  • Steroids
  • Vaccination / adverse effects*

Substances

  • Anti-Inflammatory Agents
  • HB-VAX
  • Hepatitis B Vaccines
  • Steroids